Winter Storm, Eastern Ulster
- When
- March 24, 12:00 AM EST to 6:00 AM EST
- Where
- Eastern Ulster forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.888, -74.259 (the zone’s center; the record gives no point)
1 winter storm, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Mar 23, 11:20 PM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ALBANY NY 1120 PM EST THU MAR 23 2005 .UPDATE #2...HAVE DECIDED NOT TO WAIT ON UPDATE. BAND OF HEAVY SNOW HAS MOVED INTO CAPITAL AREA AND MAY SIT HERE FOR A FEW HOURS. RADAR REFLECTIVITIES. 35+ DBZ REFLECTIVITY INTO SOUTHEAST ALBANY AND SOUTHERN RENSSELAER COUNTY NECESSITATING RAISING AMOUNTS IN CAPITAL AREA. WINTER WEATHER ADVISORY WILL BE ISSUED FOR SEVERAL ZONES...ZONES 50, 052, 053. SNOW AMOUNTS WILL BE UPDATE. EXPECT ZFP ABOUT 110-1140 PM. .UPDATE...MINOR ADJUSTMENT TO SNOW TOTALS. HEADLINES AS IS. BAND OF HEAVIEST SNOW HAS SHIFTED NORTH WITH DRY SLOT AT LEAST TEMPORARILY AFFECTING EXTREME SOUTH. PLAN IS TO REEVALUATE AT 100 AM WITH ZONE UPDATE IF NEEDED THEN. ETA CONTINUES TO SHOW QUICK SNOW DEPARTURE 10Z-13Z. .SHORT TERM (TONIGHT THROUGH SATURDAY)...EARLY SPRING STORM IN STORE FOR THE SOUTHERN TWO THIRDS OF THE CWA TONIGHT THROUGH EARLY THURSDAY MORNING. LATEST RADAR PICTURE SHOWING SNOW ACROSS PA/NJ. DEWPOINTS ACROSS THE CWA ARE FAIRLY LOW...SO IT WILL TAKE SOME TIME BEFORE ANY PRECIP DOES BEGIN TO FALL. LATEST SURFACE OBSERVATION SHOWING TEMPS ABOVE FREEZING ACROSS THE CWA. GFS HAS BEEN FAIRLY CONSISTENT WITH EACH RUN ON THIS SYSTEM. THE 1200Z RUNS OF THE MODELS HAVE SHIFTED THE QPF FURTHER NORTH THAN THE PREVIOUS RUNS. HAVE DECIDED TO GO WITH A WINTER STORM WARNING FOR HIGHER TERRAIN AREAS IN THE SOUTHERN TWO THIRDS OF THE CWA AND ADVISORY ACROSS MOST OF THE VALLEY LOCATIONS. SEE DESCRIPTION BELOW IN ALY WATCHES/WARNINGS/ADVISORIES SECTION. BEST DEFORMATION AND FRONTOGENTIC FORCING AT THE 700MB LEVEL LOOKS TO BE ACROSS THE SOUTHERN THIRD OF THE CWA WITH MAX LOCATED ACROSS CATSKILLS AND LITCHFIELD HILLS AREA. WE HAVE ADJUSTED SNOWFALL AMOUNTS BASED ON SHADOWING AND ELEVATION FACTORS. SEE WSW PRODUCT FOR FURTHER DETAILS ON SNOW AMOUNTS. THE SECOND HALF OF THURSDAY WILL DRASTICALLY IMPROVE AS THE LOW PRESSURE SYSTEM MOVES WELL OUT TO SEA BY 1800Z. WILL IMPROVE SKY GRIDS GRADUALLY AS THE AFTERNOON GOES ON AND TAPER OFF THE PRECIP GRIDS LATE IN THE MORNING. FRIDAY INTO SATURDAY WILL BE OUR NEXT THREAT OF PRECIPITATION AS A LOW PRESSURE SYSTEM MOVES ACROSS THE MID ATLANTIC REGION. THE NAM HAS THE LOW A TAD FURTHER THAN THE GFS DOES. && .LONG RANGE (SATURDAY NIGHT THROUGH WEDNESDAY)...BEST SHOT OF PRECIPITATION COMES MONDAY ALTHOUGH THERE HAVE BEEN A LOT OF TIMING DIFFERENCES ACROSS VARIOUS MODEL RUNS DURING THE PAST FEW DAYS. DESPITE SURFACE LOW TRACK SOUTH OF AREA, THIS SYSTEM WILL BE WARMER THAN TONIGHTS AND FRIDAYS. HAVE LEANED MOSTLY TO RAIN, BUT SOME SNOW GRIDDED IN, ESPECIALLY OVER HIGHER ELEVATIONS. POST STORM AIRMASS RELATIVELY MILD. .AVIATION... VFR CONDITIONS AHEAD OF DEVELOPING MID ATLANTIC LOW PRESSURE AREA. CONDITIONS QUICKLY DETERIORATING TO IFR IN SNOW AND FOG. LOCAL AREAS OF MIXED PRECIPITATION UNTIL ABOUT 02Z. FAR NORTHERN PORTIONS OF CWA MAY ESCAPE SNOW AND IFR CONDITIONS. CONDITIONS SLOWLY IMPROVING THURSDAY MORNING...BECOMING VFR MOST AREAS BY 15Z. && .HYDROLOGY...NO HYDROLOGY PROBLEMS ANTICIPATED FOR THE NEXT FEW DAYS. MOST PRECIPITATION WILL FALL AS SNOW TONIGHT. RIVER FLOW LEVELS ARE LOW, AND OBSERVATIONS OF ICE CONDITIONS INDICATE SOME ICE HAS MOVED OUT AND ICE IN OTHER AREAS LIKE THE MOHAWK HAS BEGUN TO ROT. PLENTY OF WATER STILL AVAILABLE IN MOUNTAIN SNOW PACKS. ACTIVE WEATHER PATTERN NEXT 10 DAYS. SYSTEM FRIDAY WILL WILL HAVE SOME SNOW OVER HIGHER TERRAIN AND COOL RAIN/SOME MIX LOWER. QPF PROBABLY NOT BE ENOUGH TO BRING SPRING THAW ALONG IN ERNEST. TWO MORE SYSTEMS ABOUT NEXT MONDAY AND NEXT WEDNESDAY NIGHT/THURSDAY. LESS SNOW MORE RAIN MONDAY AND EVEN MILDER AIRMASS WITH DAY 8 SYSTEM (H8 +6/+8C). WE WILL SEE A GRADUAL INCREASE IN FLOOD POTENTIAL LATER NEXT WEEK. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...WINTER STORM WARNING-CTZ001-013-241100 MA...WINTER STORM WARNING-MAZ001-025-241100 NY...WINTER STORM WARNING-NYZ047-050>053-058-063-241100 WINTER WEATHER ADVISORY-NYZ048-049-054-059>061-064>066-241100 VT...WINTER STORM WARNING-VTZ014-241100 WINTER WEATHER ADVISORY-VTZ013-015-241100 &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1141 PM EST WED MAR 23 2005 NYZ050-052-053-241200- EASTERN ALBANY NY-SOUTHERN SARATOGA NY-WESTERN RENSSELAER NY- 1141 PM EST WED MAR 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT... .DAY ONE... A WINTER WEATHER ADVISORY HAS BEEN POSTED UNTIL 6 AM FOR THE CAPITAL DISTRICT WITH 4 TO 8 INCHES EXPECTED BY SUNRISE. PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE FOR DETAILS .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SNOWFALL REPORTS OF 4 INCHES OR MORE ARE APPRECIATED. NYZ032-033-038>043-082>084-241200- HAMILTON NY-MONTGOMERY NY-NORTHERN FULTON NY-NORTHERN HERKIMER NY- NORTHERN SARATOGA NY-NORTHERN WARREN NY-NORTHERN WASHINGTON NY- SOUTHEAST WARREN NY-SOUTHERN FULTON NY-SOUTHERN HERKIMER NY- SOUTHERN WASHINGTON NY- 1141 PM EST WED MAR 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...MOHAWK VALLEY... AND THE LAKE GEORGE SARATOGA REGION... .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. NYZ048-049-054-059>061-064>066-VTZ013-015-240440- BENNINGTON VT-EASTERN COLUMBIA NY-EASTERN DUTCHESS NY- EASTERN GREENE NY-EASTERN RENSSELAER NY-EASTERN SCHENECTADY NY- EASTERN ULSTER NY-EASTERN WINDHAM VT-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN SCHENECTADY NY- 1141 PM EST WED MAR 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID HUDSON VALLEY...TACONICS...SCHENECTADY COUNTY NEW YORK...BENNINGTON AND EASTERN WINDHAM COUNTIES IN VERMONT. .DAY ONE...TONIGHT... A WINTER WEATHER ADVISORY IS IN EFFECT. REFER TO THE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SNOWFALL REPORTS OF 4 INCHES OR MORE ARE APPRECIATED. CTZ001-013-MAZ001-025-NYZ047-051-058-063-VTZ014-240440- NORTHERN BERKSHIRE MA-NORTHERN LITCHFIELD CT-SCHOHARIE NY- SOUTHERN BERKSHIRE MA-SOUTHERN LITCHFIELD CT-WESTERN ALBANY NY- WESTERN GREENE NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 1141 PM EST WED MAR 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN CATSKILLS...NORTHWESTERN CONNECTICUT...BERKSHIRES AND WESTERN WINDHAM COUNTY VERMONT. .DAY ONE...TONIGHT... WINTER STORM WARNING IS IN EFFECT. REFER TO THE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SNOWFALL REPORTS OF 4 INCHES OR MORE ARE APPRECIATED. WASULA
The national radar mosaic for the moment the first event began.
1 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444372.